Thunderstorm Wind, Franklin
- When
- July 22, 1:45 PM EST to 1:49 PM EST
- Where
- Franklin County, Groveport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.850, -82.883
Trees and limbs were downed.
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 22, 9:45 AM EST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1045 AM EDT TUE JUL 22 2003 UPR AIR PATTERN SHWS PERSISTENT STGF RDG OVR THE W WITH MEAN TROF OVR THE GRTLKS AND OH VLY. S/WV DROPPING THRU BASE OF TROF TO PROVIDE PVA TO THE AREA BTWN 18Z AND 00Z. LATEST SFC MAP SHWS CDFNT FROM MFD TO NR ILN TO CVG. THIS FNTL BNDRY WL CONT SAGGING SLOWLY SOUTH OF THE OHIO RIVER TDA. 12Z ILN SOUNDING SHWS CAPE AROUND 900 J/KG. WITH SOME HEATING EXPECT MODERATE INSTBY WITH AFTN CAPES UP TO 1500 J/KG. XPCT BREAKS TO FILL IN WITH GOOD CU DVLPMNT TDA. WL CONT MSTLY CLDY SKY COND FORECAST. XPCT SCTD SHWR/TSTM DVLPMNT TDA. WL MAKE ADJUSTMENT TO POPS GOING MENTIONING AREAL COVERAGE. ENERGY BLOCK YIELDS A HI IN THE UPPER 70S WITH A FAIR AMOUNT OF CLDS. WL CONT CURR TEMP FCST OF MID 70S CNTRL AND N AND UPPER 70S S. .ILN...NONE. RANDALL
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-221315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 710 AM EDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL AFFECT THE LOWER GREAT LAKES AND OHIO VALLEY. THIS WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY INTO TONIGHT. AN ISOLATED THUNDERSTORM MAY BECOME SEVERE WITH LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN ACROSS THE REGION ON WEDNESDAY. THIS WILL CONTINUE THE CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0224 PM EDT TUE JUL 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 AM TROY OH WIND DAMAGE
07/21/03 MIAMI LARGE LIMBS DOWN
0802 AM 3 SE SIDNEY OH WIND DAMAGE
07/21/03 SHELBY 1 TREE DOWN
0805 AM BROOKVILLE OH WIND DAMAGE
07/21/03 MONTGOMERY LARGE LIMBS DOWN
BCThe Cincinnati radar (KILN), 93 km away, was scanning. The volume nearest the first event began at 18:45 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees and limbs were downed.
Numerous trees and powerlines were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329780, 5329781, 5329782.